Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hey doc!
Mar 17, 2008

Hi doc,

You answered one of my questions when I was diagnosed almost a year ago! (wow) I had to start meds 5 weeks ago...but I have good news. I don't think I'm depressed anymore. I think I do have some residual symptoms...excessive dreaming but that's all. What a year! So I'm tired. Very tired. I'm 27 male, majoring in dance in school, CD4 320/ VL 38,000. I'm tolerating the Viramune/Truvada well(no more nausea, vomiting, or rash) and I'm getting my first labs along with liver, thyroid, and testosterone checked. So I just want to know:

Is fatigue normal in the early stages of beginning HAART? This really sucks. I do have about 2 days per week when I don't even need a nap. I guess I have just have to ride it out...I would just hate to feel like this the rest of my life. -"dandy dancer" and fellow italiano

Response from Dr. Frascino

Hello "Dandy Dancer,"

Many HIV medications can be associated with fatigue. If your fatigue began concomitantly with the start of your HIV meds, it's possible they're related. However, fatigue in the setting of HIV disease is incredibly common. Its cause often turns out to be "causes" with several underlying conditions contributing and working in tandem to zap your zip! Your upcoming labs will screen for some common causes of HIV-associated fatigue, including anemia, hypogonadism (low testosterone), hypothyroidism (low thyroid hormone) and liver problems. Additional evaluation may also be warranted. I suggest you take a read through the archives of this forum to familiarize yourself with the common and not-so-common causes of HIV-associated fatigue. Make a list and discuss these conditions with your HIV specialist.

Good luck! I'm confident your energy batteries will soon be recharged.

Dr. Bob


Previous
ADAP and HIV programs?
Next
Night Sweats

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement